MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE EXTREMITY PACK (EXDCA)144; GENERAL SURGERY TRAY (KIT)

MEX03 MEXICO-JUAREZ PRESOURCE EXTREMITY PACK (EXDCA)144; GENERAL SURGERY TRAY (KIT)
Model Number SOP2DEXDCB
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/1980
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer informed cardinal health that they have seen a spike in their infection rates in the operation room over the last two months.This case used a cardinal health extremity pack sop2dexdcb that contained a level 3 surgical gown.The exact procedure event date was unknown by the customer.The procedure either was performed prior to the hold and recall notice(s) that were provided to customers beginning on (b)(6) 2020 or thereafter.No sample was available for evaluation and a work order/lot number was not provided for the kit, therefore, we are unable to confirm that the gown in the kit was part of the recall issued by cardinal health.
 
Additional Manufacturer Narrative
Supplemental mdr is being filed based on new information received from the customer following the submission of the initial mdr report submitted on 2/18/2020.Allegedly a patient had an infection/mild cellulitis on (b)(6) 2020 following a decompression to the right tibial nerve.Patient was treated on (b)(6) 2020 with unasyn 1 gm iv given in emergency department and discharged home on oral augmentin 875/125 two times a day for 10 days.On (b)(6) 2020 blood cultures were positive for methicillin-sensitive staphylococcus aureus.On (b)(6) 2020 iv vancomycin, zosyn, and nafcillin were used as inpatient and on (b)(6) 2020 patient was started on ancef 2 gms every 8hrs until (b)(6) 2020 the wound dressing consisted of hydrofera blue and then covered with gauze changed by home health 3 times per week; patient followed in the wound clinic weekly.(b)(6) 2020--the wound is healing quite well by secondary intention.The customer provided no further information.The kit that was reported to cardinal health for this incident contains two gowns manufactured by two different suppliers.Supplier a is copious international: based on supplier investigation for 9545ncc gown surgical astound, the device history record could not be reviewed as a lot number was not provided.No sample was available for investigation.Supplier reviewed their environment control, temperature/humidity, differential pressure, air exchange time, particle, settling microbe, planktonic bacteria and surface microorganisms monitor/test record from (b)(6) to (b)(6) 2019, all within the specification.There is no abnormality found.According to their production environment control procedure, each workshop shall do the routine daily clean and comprehensive clean once or twice a week.From the investigation, the root cause could not be determined.There is no action taken at this time, but supplier will continue to monitor the trend of this type of incident.Supplier b is siyang holymed: at the time of this investigation no sample or lot number were provided for 90370nba, gown,surgical,w/towel,x-large,unreinf,wrapped,ns.Many attempts were made to retrieve investigation results from the supplier, siyang holymed, however we have learned they have de-listed their fda registration and they are no longer in business since january 2020.As such, we do not expect to receive any feedback or investigation results from the supplier.Cardinal health is no longer doing business with this supplier.Cardinal health has initiated a formal recall (event #: 2020-02735) to the fda of certain cardinal health convenience kits that contained the gowns manufactured by the supplier holymed siyang.No further action will be taken at his time, but we will continue to monitor our complaint database for any similar reports.

Brand Name
EXTREMITY PACK (EXDCA)144
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key9722815
Report Number1423537-2020-00417
Device Sequence Number11495024
Product Code LRO
UDI-Device Identifier10885425914098
UDI-Public10885425914098
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSOP2DEXDCB
Device Catalogue NumberSOP2DEXDCB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;